Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2000, 7:14 PM EDT for Flagler County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 14, 2000, 7:14 PM EDT (23:14 UTC)
- Expired
- May 14, 2000, 8:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 113 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS52 KJAX 142314
SVRJAX
FLC035-150015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
714 PM EDT SUN MAY 14 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLAGLER COUNTY IN NORTHEAST FLORIDA
* UNTIL 815 PM EDT
* AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE
EXTENDING FROM 4 MILES EAST OF ANDALUSIA TO 11 MILES SOUTHEAST OF
CRESCENT CITY...MOVING EAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EDT...
ANDALUSIA...
ESPANOLA...
BUNNELL...
PALM COAST...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 2961 8118 2965 8126 2962 8132 2962 8152
2949 8152 2930 8138 2928 8117
$$
SANTOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:55 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 14, 1:55 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT SUN MAY 14 2000 ANALYSIS OF SATELLITE PIX AND SURFACE OBS INDICATES A BROAD...WEAK FRONTAL ZONE OVER THE CWA WITH A GOOD AREA OF CU DEVELOPING ACROSS THE ENTIRE AREA... EXCEPT THE NORTHWESTERN PORTION. EXPECT LITTLE MOVEMENT IN FRONTAL ZONE... THEREFORE AS THE HIGH BUILDS TO OUR NORTH... IT MAY STRENGTHEN THE COASTAL LOW LEVEL NE FLOW AND THE POTENTIAL FOR SURFACE LOW DEVELOPMENT OVER OUR ATLANTIC COASTAL WATERS LATE TONIGHT AND MONDAY. PRELIM AMG 62/84/58/86 0000 SSI 68/77/64/78 3200 JAX 68/83/62/86 3200 GNV 65/83/61/86 2000 22 .JAX... .GA...NONE .FL...NONE JOHNSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:20 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 40 min |
| May 14, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 43 min |
| May 14, 4:59 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 46 min |
| May 14, 5:23 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| May 14, 5:27 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 48 min |
| May 14, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 30 min |
| May 14, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 47 min |
| May 14, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.